Alert archive / Indiana / Frost Advisories in 2020

Frost Advisory 3, NWS Northern Indiana

May 11, 202021 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan

NWS Northern Indiana issued this frost advisory at May 11, 2020, 3:53 AM EDT for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at May 12, 2020, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 11, 2020, 3:53 AM EDT (07:53 UTC)
In effect from
May 12, 2020, 2:00 AM EDT
Expired
May 12, 2020, 8:00 AM EDT
In force
6 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2020-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2020-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

949 
WWUS73 KIWX 110753
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
353 AM EDT Mon May 11 2020

INZ004>009-014>018-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-111600-
/O.NEW.KIWX.FR.Y.0003.200512T0600Z-200512T1200Z/
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Marshall-
Fulton IN-Kosciusko-Whitley-Allen IN-Cass IN-Miami-Wabash-
Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
Including the cities of South Bend, Mishawaka, New Carlisle, 
Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, 
Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, 
Auburn, Garrett, Plymouth, Bremen, Culver, Rochester, Akron, 
Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes,
South Whitley, Fort Wayne, New Haven, Logansport, Royal Center, 
Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
353 AM EDT Mon May 11 2020

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 2 AM to 8 AM EDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
5 follow-up statements
148 
WWUS73 KIWX 111701
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
101 PM EDT Mon May 11 2020

INZ004>009-014>018-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120515-
/O.CON.KIWX.FR.Y.0003.200512T0600Z-200512T1200Z/
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Marshall-
Fulton IN-Kosciusko-Whitley-Allen IN-Cass IN-Miami-Wabash-
Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
Including the cities of South Bend, Mishawaka, New Carlisle, 
Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, 
Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, 
Auburn, Garrett, Plymouth, Bremen, Culver, Rochester, Akron, 
Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes,
South Whitley, Fort Wayne, New Haven, Logansport, Royal Center, 
Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
101 PM EDT Mon May 11 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 2 AM to 8 AM EDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
104 
WWUS73 KIWX 111937
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
337 PM EDT Mon May 11 2020

INZ003-012-013-020-120345-
/O.EXA.KIWX.FR.Y.0003.200512T0600Z-200512T1200Z/
La Porte-Starke-Pulaski-White-
Including the cities of Michigan City, La Porte, Knox, 
North Judson, Bass Lake, Winamac, Francesville, Medaryville, 
Monticello, Monon, and Brookston
337 PM EDT Mon May 11 2020 /237 PM CDT Mon May 11 2020/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT
/7 AM CDT/ TUESDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...La Porte, Starke, Pulaski and White Counties.

* WHEN...From 2 AM to 8 AM EDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

INZ004>009-014>018-022>027-032>034-MIZ077>079-OHZ004-005-015-016-
024-025-120345-
/O.CON.KIWX.FR.Y.0003.200512T0600Z-200512T1200Z/
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Marshall-
Fulton IN-Kosciusko-Whitley-Allen IN-Cass IN-Miami-Wabash-
Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Cass MI-
St. Joseph MI-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of South Bend, Mishawaka, New Carlisle, 
Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, 
Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, 
Auburn, Garrett, Plymouth, Bremen, Culver, Rochester, Akron, 
Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes,
South Whitley, Fort Wayne, New Haven, Logansport, Royal Center, 
Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, 
Three Rivers, White Pigeon, Mendon, Defiance, Sherwood, 
Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp,
Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, 
Van Wert, Ohio City, Lima, and Spencerville
337 PM EDT Mon May 11 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 2 AM to 8 AM EDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MIZ080-081-OHZ001-002-120345-
/O.CON.KIWX.FR.Y.0003.200512T0600Z-200512T1200Z/
Branch-Hillsdale-Williams-Fulton OH-
Including the cities of Coldwater, Bronson, Hillsdale, 
Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, 
Archbold, Swanton, and Delta
337 PM EDT Mon May 11 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost
  formation. A brief drop to freezing is possible.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 2 AM to 8 AM EDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
002 
WWUS73 KIWX 120252
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1052 PM EDT Mon May 11 2020

INZ003>009-012>018-020-022>027-032>034-MIZ077>079-OHZ004-005-015-
016-024-025-121100-
/O.CON.KIWX.FR.Y.0003.200512T0600Z-200512T1200Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Berrien-Cass MI-St. Joseph MI-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, 
Three Rivers, White Pigeon, Mendon, Defiance, Sherwood, 
Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp,
Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, 
Van Wert, Ohio City, Lima, and Spencerville
1052 PM EDT Mon May 11 2020 /952 PM CDT Mon May 11 2020/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
8 AM EDT /7 AM CDT/ TUESDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Nearly all of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 2 AM to 8 AM EDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MIZ080-081-OHZ001-002-121100-
/O.CON.KIWX.FR.Y.0003.200512T0600Z-200512T1200Z/
Branch-Hillsdale-Williams-Fulton OH-
Including the cities of Coldwater, Bronson, Hillsdale, 
Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, 
Archbold, Swanton, and Delta
1052 PM EDT Mon May 11 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 2 AM to 8 AM EDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
740 
WWUS73 KIWX 120757
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
357 AM EDT Tue May 12 2020

INZ003-004-012>015-020-022-023-MIZ077-121200-
/O.CON.KIWX.FR.Y.0003.000000T0000Z-200512T1200Z/
La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-
Cass IN-Miami-Berrien-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Knox, North Judson, 
Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, 
Culver, Rochester, Akron, Monticello, Monon, Brookston, 
Logansport, Royal Center, Peru, Grissom AFB, Mexico, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
and Paw Paw Lake
357 AM EDT Tue May 12 2020 /257 AM CDT Tue May 12 2020/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
THIS MORNING...

* WHAT...Temperatures in the lower to middle 30s will result in
  frost formation. A few locations could briefly drop below
  freezing towards sunrise. 

* WHERE...In Indiana, La Porte, St. Joseph IN, Cass IN, White, 
  Miami, Starke, Pulaski, Marshall and Fulton IN Counties. In 
  Michigan, Berrien County.

* WHEN...Until 8 AM EDT /7 AM CDT/ this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to keep tender plants covered until any frost ends. 

&&

$$

INZ005>009-016>018-024>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-121200-
/O.CON.KIWX.FR.Y.0003.000000T0000Z-200512T1200Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Elkhart, Goshen, Nappanee, Lagrange, 
Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, 
Albion, Auburn, Garrett, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, 
Decatur, Berne, Marion, Gas City, Upland, Hartford City, 
Montpelier, Portland, Dunkirk, Dowagiac, Cassopolis, Marcellus, 
Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
357 AM EDT Tue May 12 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...Temperatures in the lower 30s will result in frost
  formation. Some locations may see brief periods of sub-freezing
  temperatures through sunrise. 

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to keep tender plants covered until any frost ends. 

&&

$$
244 
WWUS73 KIWX 121151
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
751 AM EDT Tue May 12 2020

INZ003-004-012>015-020-022-023-MIZ077-121300-
/O.EXP.KIWX.FR.Y.0003.000000T0000Z-200512T1200Z/
La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-
Cass IN-Miami-Berrien-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Knox, North Judson, 
Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, 
Culver, Rochester, Akron, Monticello, Monon, Brookston, 
Logansport, Royal Center, Peru, Grissom AFB, Mexico, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
and Paw Paw Lake
751 AM EDT Tue May 12 2020 /651 AM CDT Tue May 12 2020/

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT /7 AM CDT/ THIS
MORNING...

Temperatures are beginning to warm this morning, therefore the
frost advisory will be allowed to expire.

$$

INZ005>009-016>018-024>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-121300-
/O.EXP.KIWX.FR.Y.0003.000000T0000Z-200512T1200Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Elkhart, Goshen, Nappanee, Lagrange, 
Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, 
Albion, Auburn, Garrett, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, 
Decatur, Berne, Marion, Gas City, Upland, Hartford City, 
Montpelier, Portland, Dunkirk, Dowagiac, Cassopolis, Marcellus, 
Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
751 AM EDT Tue May 12 2020

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

Temperatures are beginning to warm this morning, therefore the
frost advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at May 11, 1:18 AM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 11, 1:18 AM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
118 AM EDT Mon May 11 2020

.SYNOPSIS...
Issued at 755 PM EDT Sun May 10 2020

Rain may mix with snow overnight before ending. No snow
accumulation is expected. Brisk winds will diminish as
temperatures fall into the 30s. Areas near the Michigan border may
drop to freezing, but frost is not expected tonight. However, frost
is possible Monday night and Tuesday night. Much warmer weather
is ahead with highs in the 70s Thursday through Saturday.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 320 PM EDT Sun May 10 2020

Strong vort max swings through the area during the evening and
overnight. Thunderstorms move east out of the forecast area this
evening and a sfc trough slides south and east across the area. With
the incoming uptick of cold air advection and instability some winds
30 to 40 mph could be brought to the sfc in the form of gusty winds.
With the freezing level less than 3 kft, feel some graupel/hail
could be brought to the sfc as well. A little abnormal is the
possibility of winds remaining breezy through the overnight with
remnant steep lapse rates as cold air streams in on northwest winds,
even as the low level jet vacates the area. Do have lows dropping
towards the low to mid 30s tonight, but feel with the breezy winds
overnight, frost should be kept at a minimum.

High temperatures Monday will be cooler than today's with mixing up
to 850 mb where temps are around -4C leading to upper 40s to low
50s. One final weak shortwave exits the area from northwest to
southeast and high pressure begins to nose in allowing clouds to
clear out of the area during the day. Continued instability during
the day will help to create breezy winds, but they will get to 20-25
mph at most. Winds decrease Monday night and with just a few clouds
around, a better chance at frost creation occurs then with low
temperatures in the low to mid 30s.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 320 PM EDT Sun May 10 2020

Our trough east, ridge west pattern becomes less amplified and gives
way to a southeast CONUS ridge with the northern stream flow
interacting with Gulf flow by the end of the week.

At the surface, this allows for a period of dry weather with high
pressure ridge controlling weather in this area. As that southeast
CONUS ridge sets up, our northwesterly flow gives way to
southwesterly flow allowing our below average temperatures to trend
warmer reaching seasonable temperatures by Thursday.

The next chance for precipitation enters the area Wednesday night in
conjunction with the approaching warm front. Large scale lift with
increasing columnar moisture will help to create precipitation.
Instability really doesn't get to the area until Thursday so this
would indicate more stratiform type rain. Chances for rain will
continue through the end of the week and perhaps into the weekend as
that front stalls nearby the region and waves of low pressure ride
along it through the area. Without any succinct clear forcing signal
during this period and with the final frontal position still in
question, it's hard to nail down any one period for rain so will
continue with blended PoPs. Either way, some minor low-lying
flooding to normally flood prone areas could be observed especially
within any training storms or areas that receive rainfall multiple
times through this period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 115 AM EDT Mon May 11 2020

A smaller scale upper level short wave trough dropping across the
southern Great Lakes early this morning will bring a reinforcing
cold air advection push over next few hours across northern
Indiana. Cigs have improved to VFR at KSBN, but MVFR cigs below 2k
feet persist at KFWA. Expecting KFWA cigs to improve shortly, but
will maintain MVFR cigs of 2-3k feet once again developing toward
daybreak with trajectories off of Lake Michigan supporting some
lake enhanced clouds with this cold air mass over the warmer lake
waters. Low clouds should become VFR late morning/midday and
eventually scatter from northwest to southeast as drier air
advects southeast. Mixed layer development should support some
northwest gusts to 17 to 20 knots late morning into this afternoon
before winds quickly decouple early this evening.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Lakeshore Flood Advisory until 3 AM CDT early this morning for
     INZ003.

MI...Lakeshore Flood Advisory until 4 AM EDT early this morning for
     MIZ077.

OH...NONE.
LM...Small Craft Advisory until 4 PM EDT this afternoon for LMZ043-
     046.

&&

SYNOPSIS...Skipper
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 10, 7:12 PM EDT, 8 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
712 PM EDT Sun May 10 2020

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-112315-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
712 PM EDT Sun May 10 2020 /612 PM CDT Sun May 10 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

Gusty winds between 30 mph and 40 mph this evening will diminish
early tonight. Although little if any frost is expected overnight,
lows tonight near the Michigan border are expected to drop close to
freezing.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and thunderstorms with moderate to heavy rain could lead to
minor flooding Wednesday night into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-112315-
La Porte-Berrien-
712 PM EDT Sun May 10 2020 /612 PM CDT Sun May 10 2020/

...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT /3 AM CDT/
MONDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and thunderstorms with moderate to heavy rain could lead to
minor flooding Wednesday night into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-112315-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
712 PM EDT Sun May 10 2020

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 11:14 PM EDTSmall Craft AdvisoryIWX17 hr

Nearby

Frost Advisories in Indiana, 2020Frost Advisories in Ohio, 2020Frost Advisories in Michigan, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.